California, 2011

Heavy Rain in California, July 6, 2011

July 6, 2011 · NWS PSR · 1 event in 1 county or zone

A cluster of slow moving thunderstorms produced locally heavy rain across eastern Riverside county shortly after midnight on the 6th of July. Flooding of roads and washes resulted from the heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PSR wrote it up.

A cluster of slow moving thunderstorms produced locally heavy rain across eastern Riverside county shortly after midnight on the 6th of July. Flooding of roads and washes resulted from the heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 6, 12:00 AM PST, 15 minutes earlier.

Area forecast discussion, Jul 6, 12:00 AM PST, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PHOENIX AZ
100 AM MST WED JUL 6 2011

.UPDATE...
UPDATED AVIATION SECTION.

&&

.SYNOPSIS...
MOISTURE WILL CONTINUE MOVING OVER ARIZONA AND SOUTHEAST CALIFORNIA
FROM THE SOUTHEAST THROUGH WEDNESDAY IN THE CLOCKWISE FLOW AROUND
HIGH PRESSURE ALOFT EAST OF THE 4 CORNERS. THIS MEANS A CONTINUED
CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
AND DESERT BLOWING DUST MOSTLY OVER SOUTH-CENTRAL ARIZONA INCLUDING
THE GREATER PHOENIX AREA. DRIER AIR IS EXPECTED TO SLOWLY MOVE OVER
SOUTHEAST CALIFORNIA AND LIMIT THUNDERSTORMS TO EAST OF THE LOWER
COLORADO RIVER VALLEY ACROSS SOUTH-CENTRAL ARIZONA THURSDAY THROUGH
MONDAY. SLIGHTLY WARMER WEATHER IS EXPECTED WEDNESDAY AND THURSDAY
AS THE AIRMASS BECOMES SLIGHTLY DRIER.

&&

.DISCUSSION...
ABOUT AS SIGNIFICANT A DUST STORM AS YOU CAN GET MOVED THROUGH PINAL
AND MARICOPA COUNTIES THIS EVENING...AND WEST INTO YUMA AND LA PAZ
COUNTIES. WIDESPREAD REPORTS OF ZERO VISIBILITY WITH WIND GUSTS OF
50 TO OVER 60 MPH. THIS DUST STORM WAS GENERATED BY SEVERE STORMS
NEAR TUCSON. PLENTY OF MEDIA COVERAGE WITH THIS EVENT WITH PICTURES
AND VIDEOS ABUNDANT ONLINE. WE/LL GET A WRITE-UP ON OUR WEBSITE IN
THE NEXT FEW DAYS DETAILING THIS EVENT FROM THE SCIENCE SIDE. WE
ENCOURAGE PEOPLE TO POST THEIR PICTURES...VIDEOS AND REPORTS TO OUR
FACEBOOK PAGE...
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.PHOENIX.GOV .

CANCELED THE SVR WATCH FOR PINAL COUNTY BUT KEPT IT FOR MARICOPA
/UNTIL 11 PM/ AT THIS TIME...SOLELY FOR THE CONVECTION ENCROACHING
ON THE GILA BEND AREA. ONCE THAT ACTIVITY MOVES THROUGH WE/LL CANCEL
THE WATCH FOR MARICOPA COUNTY.

OVERNIGHT TEMPERATURES WERE ADJUSTED...AS BEST AS I COULD GIVEN THE
SIGNIFICANT COOLING THAT HAS/IS HAPPENING WITH THE DUST STORM.
EXPECT TEMPERATURES POST-DUST STORM TO MAINTAIN OR EVEN INCREASE
JUST A BIT. KNOCKED TEMPERATURES DOWN A BIT TOO FOR TOMORROW
AFTERNOON DUE TO THE COOLING AND MORE HUMID AIRMASS.

PREVIOUS DISCUSSION...
WEDNESDAY...LOOKS SIMILAR OVERALL EXCEPT THE INVERTED TROUGH SHOULD
BE FURTHER WESTWARD AND LESS OF A PLAYER. HOWEVER...THAT WAS WHAT
WAS SUPPOSED TO HAPPEN WITH THE ONE NOW OVER NEVADA BUT IT MOVED
SLOWER THAN ADVERTISED AND TOOK A NORTHERLY TURN.

THURSDAY...STEERING FLOW ALOFT BECOMES MORE SOUTHERLY AS THE HIGH
DRIFTS EASTWARD IN RESPONSE TO A TROUGH TO THE NORTHWEST. LOWER
LEVELS ARE MORE WESTERLY. THE GFS SHOWS A DECLINE IN MOISTURE OVER
OUR AREA...MORE SO THAN THE ECWMF NOT SURPRISINGLY. MAINTAINED THE
TREND FROM PREVIOUS SHIFTS OF SHOWING A SUBTLE DECLINE IN
POPS...MORE NOTICEABLY OVER OUR WESTERN AREAS.

FRIDAY THROUGH MONDAY...A COUPLE OF TROUGHS MOVE THROUGH THE
NORTHWEST STATES HELPING TO KEEP DEEPER MOISTURE MAINLY EAST OF THE
LOWER COLORADO RIVER VALLEY. HOWEVER...BROAD RIDGING OVER THE
CENTRAL AND EASTERN STATES AND AT LEAST A REMNANT ANTICYCLONIC
CIRCULATION OVER NEW MEXICO/CHIHUAHUA KEEPS THINGS FROM DRYING OUT.
THE ECMWF CONTINUES TO BE MORE RELUCTANT TO DRY THINGS OUT AND
DEPICTS SHORT WAVES IN THE WESTERLIES MOVING ACROSS OUR AREA EARLY
NEXT WEEK. FROM A CLIMATOLOGICAL STANDPOINT...A GRADUAL DECLINE IN
POPS IS MORE REALISTIC...THOUGH HANGING ON TO AT LEAST SLIGHT
CHANCE...AND THIS IS REFLECTED IN THE FORECAST. BECAUSE THE LARGE
HIGH DOES NOT GO VERY FAR...TEMPS DONT DROP AND WILL EVEN CREEP UP A
BIT WITH LESS MOISTURE.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA AIRFIELDS...
LINGERING EFFECTS OF THE BIG DUST STORM CAN BE SEEN IN METARS AROUND
THE PHOENIX AREA WHICH HAVE BEEN SHOWING CONSIDERABLE FLUCTUATION IN
THE CLOUDS AND VISIBILITIES DESPITE THE MAIN DUST STORM BEING LONG
GONE AND THUNDERSTORM ACTIVITY BEING WELL TO THE WEST. SUSPECT THAT
THE OBSERVATIONS OF LOW CLOUDS FROM AUTOMATED METAR SITES MAY BE
REFLECTING ELEVATED DUST LAYERS. AREAS OF LINGERING NEAR SURFACE
DUST ARE ALSO EVIDENT IN THE OBSERVATIONS OF REDUCED SURFACE
VISIBILITIES. ANTICIPATE THIS WILL CONTINUE THROUGH AT LEAST 10Z.
ANTICIPATE SURFACE WINDS TO FAVOR NORTHWEST DIRECTIONS DURING THIS
TIME AS WELL...INFLUENCED AT LEAST IN PART BY BACK WASH FROM STORMS
NEAR THE LOWER COLORADO RIVER VALLEY. ANTICIPATE LIGHT AND VARIABLE
CONDITIONS DEVELOPING AROUND 12Z. ANTICIPATE CLOUDS TO BE AT OR
ABOVE 12 KFT MSL WITH GRADUAL IMPROVEMENT IN CONDITIONS THE REST OF
THE NIGHT.

SOUTHEAST CALIFORNIA INCLUDING KIPL...AND KBLH AIRFIELDS...
STORM ACTIVITY FOCUSED NEAR THE LOWER COLORADO RIVER VALLEY AS OF
08Z IS SLOWLY DISSIPATING AS IT DRIFTS WESTWARD. ISOLATED 3SM +TSRA
CAN STILL BE EXPECTED THROUGH 09Z. WESTWARD MOVING OUTFLOW WILL
CONTINUE TO OVERSPREAD IMPERIAL AND EASTERN RIVERSIDE COUNTIES
THROUGH 09Z FOR EAST AND SOUTHEASTERLY SURFACE WINDS BUT GENERALLY
REMAIN AOB 20 KTS. ANTICIPATE VISIBILITIES OF 5-7SM THROUGH 09Z WITH
GRADUAL IMPROVEMENT THEREAFTER.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
TYPICAL JULY PATTERN IS EXPECTED...BUT WITH SOME DRIER AIR OVER
SOUTHWEST ARIZONA AND ESPECIALLY SOUTHEAST CALIFORNIA. NO SIGNIFICANT
WIND IS EXPECTED ANY GIVEN DAY. HOWEVER...THUNDERSTORMS WILL BE
AROUND MOSTLY IN SOUTH-CENTRAL ARIZONA AND MAINLY IN THE LATE
AFTERNOONS AND EVENINGS WITH BRIEF PERIODS OF GUSTY OUTFLOW WINDS
LIKELY WITH BLOWING DESERT DUST. MINIMUM HUMIDITY IN THE MID TO
UPPER TEENS WITH FAIR TO GOOD OVERNIGHT RECOVERY IS EXPECTED.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...INIGUEZ/AJ
AVIATION...AJ
FIRE WEATHER...CDEWEY
Hazardous weather outlook, Jul 5, 4:44 AM PST, 19 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
544 AM MST TUE JUL 5 2011

AZZ021>023-026>028-061245-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
544 AM MST TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT
A MONSOON REGIME IS IN PLACE FOR A CHANCE OF THUNDERSTORM RELATED
HAZARDS...MOST LIKELY IN THE EVENING. THESE INCLUDE VERY STRONG
WINDS...BLOWING DUST...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING.
MARICOPA AND PINAL COUNTIES ARE MORE LIKELY TO EXPERIENCE THESE
HAZARDS THAN YUMA AND LA PAZ COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LINGERING MOISTURE WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS THROUGH MONDAY. SOMEWHAT LESS MOISTURE IS ANTICIPATED
FRIDAY INTO EARLY NEXT WEEK LEADING TO STORMS THAT WILL BE LESS
LIKELY TO PRODUCE HEAVY RAIN BUT WILL TEND TO FAVOR PRODUCTION OF
STRONG WINDS INSTEAD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-061245-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
544 AM MST TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT
A MONSOON REGIME IS PLACE AND ANOTHER ROUND OF SCATTERED
THUNDERSTORMS IS ANTICIPATED TODAY BRINGING THE POTENTIAL FOR STRONG
WINDS...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LINGERING MOISTURE WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS THROUGH MONDAY. SOMEWHAT LESS MOISTURE IS ANTICIPATED
SATURDAY INTO EARLY NEXT WEEK LEADING TO STORMS THAT WILL BE LESS
LIKELY TO PRODUCE HEAVY RAIN BUT WILL TEND TO FAVOR PRODUCTION OF
STRONG WINDS INSTEAD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-061245-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
544 AM MST TUE JUL 5 2011 /544 AM PDT TUE JUL 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
A MONSOON REGIME IS IN PLACE FOR A CHANCE OF THUNDERSTORM RELATED
HAZARDS...MOST LIKELY IN THE EVENING. THESE INCLUDE VERY STRONG
WINDS...BLOWING DUST...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING.
JOSHUA TREE NATIONAL PARK WILL BE MORE LIKELY TO EXPERIENCE THESE
HAZARDS THAN IMPERIAL COUNTY AND THE LOWER ELEVATIONS OF EASTERN
RIVERSIDE COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LINGERING MOISTURE WILL MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS
INTO THURSDAY THEN DISSIPATE BY FRIDAY AS MOISTURE SHIFTS EASTWARD.
THUS ANY STORMS THAT FORM THURSDAY WILL BE MORE LIKELY TO PRODUCE
STRONG WINDS THAN HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Jul 5, 7:36 PM PST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
836 PM MST TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     6 SW CASA GRANDE        32.83N 111.82W
07/05/2011                   PINAL              AZ   PUBLIC

            SEMI TRUCK BLOWN OVER ALONG INTERSTATE 8 AT MILE MARKER
            169.

&&

WATERS
Special weather statement, Jul 5, 8:10 PM PST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
910 PM MST TUE JUL 5 2011

AZZ020-025-026-CAZ031-033-060445-
LA PAZ AZ-YUMA AZ-IMPERIAL CA-
910 PM MST TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  WESTERN YUMA COUNTY IN SOUTHWEST ARIZONA
  SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 945 PM MST

AT 904 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THE
LEADING EDGE OF STRONG OUTFLOW WINDS FROM EAST OF MARTINEZ LAKE...TO
NEAR KINTER...TO SOUTH OF KINTER. MOVEMENT WAS WEST AT 25 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED...ALONG WITH DENSE BLOWING DUST.

LOCATIONS IMPACTED INCLUDE...
   LIGURTA...
   FORTUNA FOOTHILLS...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3250 11483 3262 11482 3270 11475 3269 11499
      3319 11481 3315 11408 3229 11415
TIME...MOT...LOC 0407Z 100DEG 11KT 3266 11419

WOODALL
Local storm report, Jul 5, 8:30 PM PST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
930 PM MST TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     3 NE CHANDLER           33.33N 111.83W
07/05/2011                   MARICOPA           AZ   TRAINED SPOTTER

            CARPORT COLLAPSE. MCCLINTOCK AND RAY.

&&

MBRUCE
Special weather statement, Jul 5, 8:59 PM PST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
959 PM MST TUE JUL 5 2011

AZZ020-025-026-CAZ031-033-060545-
LA PAZ AZ-YUMA AZ-RIVERSIDE CA-IMPERIAL CA-
959 PM MST TUE JUL 5 2011

...LOCAL DUST STORM WARNING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

LOCAL DUST STORM WARNING FOR...
  EASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  SOUTHEASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
  SOUTHWESTERN YUMA COUNTY IN SOUTHWEST ARIZONA
  SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA

* COMMUNITIES IMPACTED: GORDON'S WELL...
  YUMA...MARTINEZ LAKE...SOMERTON...WINTERHAVEN...AND CIBOLA

* UNTIL 1045 PM MST

* MAJOR HIGHWAYS IMPACTED INCLUDE:

I-8...
US HIGHWAY 95...
AZ HIGHWAY 95.

* A LOCAL DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED
LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY
REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN VERY
HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN
DROP IN VISIBILITY TO NEAR ZERO. IF YOU ENCOUNTER BLOWING DUST OR
BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD
AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL
THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.

&&

LAT...LON 3262 11481 3265 11477 3271 11474 3270 11498
      3276 11513 3349 11461 3339 11424 3248 11448

WATERS
Special weather statement, Jul 5, 9:12 PM PST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1012 PM MST TUE JUL 5 2011

AZZ025-026-060600-
YUMA AZ-
1012 PM MST TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA

UNTIL 1100 PM MST

AT 1010 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF TACNA...MOVING WEST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN...BLOWING DUST...AND CLOUD TO GROUND LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   WELLTON...
   LIGURTA...
   FORTUNA FOOTHILLS AND  BLAISDELL...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3251 11452 3282 11450 3270 11387 3251 11388
TIME...MOT...LOC 0511Z 097DEG 25KT 3261 11395

WOODALL
Special weather statement, Jul 5, 9:57 PM PST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1057 PM MST TUE JUL 5 2011

AZZ020-021-025-026-CAZ031>033-060700-
LA PAZ AZ-YUMA AZ-RIVERSIDE CA-IMPERIAL CA-
1057 PM MST TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  EASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
  WEST CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
  WESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL MIDNIGHT MST

AT 1054 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BIG RIVER TO 6 MILES
NORTH OF WINTERHAVEN...AND MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND BLOWING DUST.

LOCATIONS IMPACTED INCLUDE...
   PARKER...
   BLYTHE...
   MARTINEZ LAKE...

SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS
UNTIL THE STORM PASSES.

LAT...LON 3427 11411 3278 11450 3284 11505 3407 11506
      3410 11492 3409 11444 3412 11442 3414 11433
      3418 11428 3418 11425 3425 11419
TIME...MOT...LOC 0556Z 255DEG 10KT 3411 11437 3282 11465

WOODALL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Riverside

When
July 6, 12:15 AM PST to 2:30 AM PST
Where
Riverside County, 1.63 mi WSW of Blythe
Reported by
Trained Spotter
Coordinates
33.609, -114.625

A cluster of slow moving thunderstorms moved westward across far eastern Riverside county shortly after midnight on the 6th of July. The storms affected the area around Blythe. A trained weather spotter reported very heavy rainfall with rain rates estimated to be approximately 2 inches per hour. The spotter also indicated that area washes were flooding, as well as streets in the community of Blythe.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2011Every state in 2011This day in weather historyWarnings in California, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311072.